AF Association
13,200 members16,081 posts

Is this normal

This is my first post so please bear with me I was diagnosed with AF last March and seem to be fairly well controlled on Bisoprolol,Warfarin and Pravastation My problem now seems to be overwhelming tiredness and a poor sleep pattern At night I am aware of palpitations I also feel the cold dreadfully My hands get cold quickly and fingers go white and waxy My feet get cold easily to and I wear bedsocks at night and use an electric blanket Is this part and parcel of AF I would be grateful for any help as it seems to trivial to bother my GP with Many thanks

26 Replies
oldestnewest

Not AF but bisoprolol. You don't say what dose but maybe worth talking to doctor about that.

Bob

Reply

Thanks for that I will make an appointment to see my GP

1 like
Reply

I always feel icy cold when I have an AF episode. However it may well be the meds. Go trouble your GP cus its not really troubling them you have AF and deserve support. Just think of all the people who take up appointments with a sniffle or a little finger which aches. Be well.

Reply

Thanks I will

Reply

Definitely the Bisoprolol. I took it briefly, only as a pill in the pocket and it sapped my energy and gave me bad dreams. My consultant at the time said it was that and took me off it.

You might be able to take something else in it's place.

Pat.

Reply

Thanks

Reply

Bisprolol does that to me as well. My GP put me on it and I went to see my Heart Rhythm Specialist (EP) and he took me straight off. He said I needed rhythm control drugs instead of just trying to slow my heart down, which I didn't need.

Just a note that my GP told me that they are not allowed to prescribe rhythm control drugs (except repeat prescriptions obviously). Original prescription has to come from a cardio/EP I assume. Don't know whether that's just my GP or all of them?

In my humble opinion, if you have AF you should see an EP (Electrophysiologist/Heart Rhythm Specialist) as that is what they do for a living and no-one else does. Certainly that's the only place I've ever got the right drugs and treatment. GP should refer you if you ask and if they don't, I'd come back on here and say as much and get some responses.

Koll

1 like
Reply

Thanks I will seek out an EP

Reply

You might find it helps to take the Bisoprolol at night, before bedtime. The tiredness and possible breathlessness is definitely due to Bisoprolol.

Reply

I was told to take Bisoprolol in the morning as it slows the heart rate down and therefore not advisable to take at night I will have a chat with my friendly pharmacist and see what he thinks Thanks

Reply

This has been discussed on here in the distant past. Some of us start with AF at night and can wake up with it. It therefore makes sense to take it at night. It certainly works better for me.

Reply

I've been taking my meds at night too as I usually woke up with it. My theory was the drugs would be more effective at night as I'd wake in AF. It was working....... Until Friday. Ah well. Still continuing taking meds at night though.

Have a good weekend everyone

NJ

Reply

I agree with most responses here that Bisoprolol will probably be causing this, when I took it for a while my asthma was uncontrollable, I was so tired and breathless.

I would definitely go to see my GP again if I were you and ask to be referred to (or back to) a Cardiologist.

Best regards.

X

Reply

Thanks for that I will do as you suggest

Reply

thanks I will do that

Reply

I have just had my ablation and my EP has requested I stay on Bisoprolol along with Rivabaxaran, no rhythm control, which when I was on Flecainide never worked for me, made my AF episodes worse.

That said I have no idea really why I have been left on a rate control drug Bisoprolol post ablation, only really dawned om my yesterday and being discharged was to late to ask.

Difficult to gauge really if the tiredness is down to the recovery of the ablation alone or the Bisoprolol actually making it worse.

Reply

Thanks

Reply

Thanks for that

Reply

I found that Bisoprol caused broken sleep and constant bad dreams. My EP has now put me on Antenelol instead and the dreams are certainly better, although my sleep pattern isn't great. Hope you get it sorted!

Reply

Thanks

Reply

Tiredness is the dreaded Bisoprolol but even though I no longer take it my ankles and hands are always freezing, so much as I would like to blame it - I cannot. Also my sleep is not good but as I now feel better during the day, I can cope with the broken sleep.

Go and talk to your GP as you need to get your medication right so that you can have a good quality of life.

Reply

Thanks - will do

Reply

This has developed into an interesting discussion. Currently, I am in NSR following a second CV. I was told to carry on with 5Mg Bisoprolol - and like MickN, am wondering why? I have already reduced the dose to 2.5Mg as my heart rate is a very consistent and steady 56bpm and BP in the range 120/62. I think I am slowing down to a stop!😳

The question is - if I am in NSR, why do I need Bisoprolol or any other form of control?

I shall make a nuisance of myself with GP and Cardio until it is clarified!

David

Reply

If you get an answer do let us know as I was also asked to continue Biso after successful ablation. I stopped for other reasons but I couldn't see the reasoning for it as I never tolerated it well.

Reply

Hi,

You've just described me !

Its the Bisoprolol, but, I just get on and ignore it ... far too busy living a life to let it bother me. Palpitations are not the problem they were and only get them occasionally now.

I assume the last drug is a statin - I'm on Simvastatin. Been on this motley collection of meds now for over 5 years. Disrupted sleep for me is the biggest issue, but even so learning to live with it ... just try and pace myself and balance my lifestyle. I'm 70 and working 3 days a week soon to become 4 with the start of the summer tourist season.

John

Reply

Thanks Like you I try to live with it but now and then it does get to me Lack of sleep has an impact on me and some days I am like a zombie just going through the motions

Reply

You may also like...